Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 274, NWS Shreveport, LA

June 17, 1997Caldwell Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 1997, 6:27 AM CDT for Caldwell Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 1997, 6:27 AM CDT (11:27 UTC)
Expired
Jun 17, 1997, 7:30 AM CDT
In force
63 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Caldwell Parish, LA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 6:00 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 11.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 1997-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2912 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 1997-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2912 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.4

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:50 AM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 17, 1:50 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
150 AM CDT TUE JUN 17 1997

MODELS SIMILIAR IN MOVING UPPER LOW FROM WEST TX TO SOUTHERN MISSOURI
BY TONIGHT AS UPPER TROF DEVELOPS OVER EASTERN U.S. ON WED AND RIDGE
DEVELOPS OVER CENTRAL U.S. COLD FRONT CURRENTLY FROM NORTHWEST AR INTO
NORTH CENTRAL TEXAS WITH A COUPLE OF SQUALL LINES AHEAD OF IT WILL MOVE
SLOWLY EAST AND SOUTHEAST DURING THE PERIOD PROBABLY BECOMING STATIONARY
FROM NEAR AEX TO LFK BY 19/00Z...AND IF NGM IS CORRECT NOT THAT FAR.
WITH NORTHWEST FLOW SETTING UP ON WED. WILL LEAVE IN SOME POPS FOR
WED AS A WEAK SYSTEM IS MOVING SOUTH IN THE FLOW AND BOUNDARY WILL BE
HANGING AROUND AT LEAST OVER THE SOUTHERN SECTIONS. WILL NEED SEVERE IN
TODAY AS 50 KNOTS PROGGED AT 500MB ACROSS NORTHEAST TX INTO NORTHWEST
LA AS VORT MAX MOVES ACROSS...WITH CAPES OF 1000 TO 2000 J/KM AND LIS
OF -5 WHICH MAY BE UNDER DONE.

SHV 88/73/89  532   MLU  89/74/90  542

IV

In the hours before

Local storm report, Jun 17, 3:50 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
350 AM CDT TUE JUN 17 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0254 AM    LONGVIEW                  TX   1 INCH HAIL
06/17/97   GREGG

0230 AM    12 N TYLER                TX   .75 INCH HAIL
06/17/97   SMITH

0225 AM    NAPLES                    TX   WIND DAMAGE
06/17/97   MORRIS                         TREES DOWN.

0245 AM    WINNSBORO                 TX   WIND DAMAGE
06/17/97   WOOD                           TREES DOWN.
.
0235 AM    10 SE QUITMAN             TX   WIND DAMAGE
06/17/97   WOOD                           TREES DOWN.

0300 AM    2 N LONGVIEW              TX   WIND DAMAGE
06/17/97   GREGG                          NUMEROUS TREES DOWN ALONG
                                          HWY 1845 NORTH OF
                                          LONGVIEW.

0320 AM    10 SW NASHVILLE           AR   FLOODING
06/17/97   HOWARD                         NUMEROUS COUNTY ROADS
                                          FLOODED IN SOUTHERN
                                          PORTION OF COUNTY.

18
Local storm report, Jun 17, 3:51 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
350 AM CDT TUE JUN 17 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0254 AM    LONGVIEW                  TX   1 INCH HAIL
06/17/97   GREGG

0230 AM    12 N TYLER                TX   .75 INCH HAIL
06/17/97   SMITH

0225 AM    NAPLES                    TX   WIND DAMAGE
06/17/97   MORRIS                         TREES DOWN.

0245 AM    WINNSBORO                 TX   WIND DAMAGE
06/17/97   WOOD                           TREES DOWN.
.
0235 AM    10 SE QUITMAN             TX   WIND DAMAGE
06/17/97   WOOD                           TREES DOWN.

0300 AM    2 N LONGVIEW              TX   WIND DAMAGE
06/17/97   GREGG                          NUMEROUS TREES DOWN ALONG
                                          HWY 1845 NORTH OF
                                          LONGVIEW.

0320 AM    10 SW NASHVILLEL           AR   FLOODING
06/17/97   HOWARD                         NUMEROUS COUNTY ROADS
                                          FLOODED IN SOUTHERN
                                          PORTION OF COUNTY.

18
Special weather statement, Jun 17, 4:07 AM CDT, 2 hours 20 minutes before
TXZ096-108>111-124-125-136-171000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 AM CDT TUE JUN 17 1997

...TORNADO WATCH CANCELLED FOR PARTS OF NORTHEAST TEXAS...

AT 400 AM A LINE FO SHOWERS AND THUNDERSTORMS EXTENDED FROM PRESCOTT
ARKANSAS TO TEXARKANA TO SHREVEPORT TO 10 MILES WEST OF NACOGDOCHES
TEXAS.

WITH THIS LINE PUSHING TO THE EAST AT NEAR 30 MPH...THE THREAT FOR
SEVERE WEATHER HAS PASSED EAST OF PARTS OF NORTHEAST TEXAS. THEREFORE
THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: RED
RIVER...FRANKLIN...TITUS...MORRIS...WOOD...UPSHUR AND SMITH.

18
Special weather statement, Jun 17, 4:08 AM CDT, 2 hours 19 minutes before
TXZ096-108>111-124-125-136-171000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 AM CDT TUE JUN 17 1997

...TORNADO WATCH CANCELLED FOR PARTS OF NORTHEAST TEXAS...

AT 400 AM A LINE FO SHOWERS AND THUNDERSTORMS EXTENDED FROM PRESCOTT
ARKANSAS TO TEXARKANA TO SHREVEPORT TO 10 MILES WEST OF NACOGDOCHES
TEXAS.

WITH THIS LINE PUSHING TO THE EAST AT NEAR 30 MPH...THE THREAT FOR
SEVERE WEATHER HAS PASSED EAST OF PARTS OF NORTHEAST TEXAS. THEREFORE
THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: RED
RIVER...FRANKLIN...TITUS...MORRIS...WOOD...UPSHUR AND SMITH.

18
Local storm report, Jun 17, 4:13 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
413 AM CDT TUE JUN 17 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 AM    2 N GLADEWATER            TX   WIND DAMAGE
06/17/97   UPSHUR                         MOBILE HOME BLOWN FROM ITS
                                          FOUNDATION AND TREES DOWN.

0315 AM    LONGVIEW                  TX   WIND DAMAGE
06/17/97   GREGG                          TREES AND POWER LINES
                                          DOWN.

0325 AM    10 NW JEFFERSON           TX   WIND DAMAGE
06/17/97   MARION                         TREES DOWN ON HWY 729.

0325 AM    8 SW LINDEN               TX   WIND DAMAGE
06/17/97   CASS                           TREES AND POWER LINES
                                          DOWN.

0320 AM    HALLSVILLE                TX   WIND DAMAGE
06/17/97   HARRISON                       TREES AND POWER LINES
                                          DOWN.

18
Local storm report, Jun 17, 4:14 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
413 AM CDT TUE JUN 17 1997

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0305 AM    2 N GLADEWATER            TX   WIND DAMAGE
06/17/97   UPSHUR                         MOBILE HOME BLOWN FROM ITS
                                          FOUNDATION AND TREES DOWN.

0315 AM    LONGVIEW                  TX   WIND DAMAGE
06/17/97   GREGG                          TREES AND POWER LINES
                                          DOWN.

0325 AM    10 NW JEFFERSON           TX   WIND DAMAGE
06/17/97   MARION                         TREES DOWN ON HWY 729.

0325 AM    8 SW LINDEN               TX   WIND DAMAGE
06/17/97   CASS                           TREES AND POWER LINES
                                          DOWN.

0320 AM    HALLSVILLE                TX   WIND DAMAGE
06/17/97   HARRISON                       TREES AND POWER LINES
                                          DOWN.

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 10:12 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches48 min
Jun 16, 11:09 PM CDTSevere Thunderstorm WarningSHVSan Augustine66 min
Jun 17, 12:57 AM CDTSevere Thunderstorm WarningSHVWood48 min
Jun 17, 1:20 AM CDTSevere Thunderstorm WarningSHVFranklin25 min
Jun 17, 1:35 AM CDTSevere Thunderstorm WarningSHVCamp, Titus40 min
Jun 17, 1:58 AM CDTSevere Thunderstorm WarningSHVSmith, Wood62 min
Jun 17, 2:07 AM CDTSevere Thunderstorm WarningSHVMorris53 min
Jun 17, 2:23 AM CDTSevere Thunderstorm WarningSHVUpshur67 min
Jun 17, 2:35 AM CDTFlash Flood WarningSHVCamp, Morris, Titus, Wood4 hr
Jun 17, 2:52 AM CDTSevere Thunderstorm WarningSHVGregg53 min
Jun 17, 2:57 AM CDTSevere Thunderstorm WarningSHVHarrison, Marion63 min
Jun 17, 3:18 AM CDTSevere Thunderstorm WarningSHVCass42 min
Jun 17, 6:37 AM CDTSevere Thunderstorm WarningSHVAngelina68 min
Jun 17, 3:44 AM CDTSevere Thunderstorm WarningSHVBossier, Caddo61 min
Jun 17, 5:11 AM CDTSevere Thunderstorm WarningSHVRed River49 min
Jun 17, 5:28 AM CDTSevere Thunderstorm WarningSHVBienville, Lincoln62 min
Jun 17, 5:36 AM CDTSevere Thunderstorm WarningSHVNatchitoches69 min
Jun 17, 5:46 AM CDTSevere Thunderstorm WarningSHVJackson, Winn59 min
Jun 17, 6:11 AM CDTSevere Thunderstorm WarningSHVOuachita49 min
Jun 17, 8:29 AM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Winn61 min
Jun 17, 2:40 AM CDTFlash Flood WarningSHVHoward, Sevier4 hr
Jun 17, 3:06 AM CDTSevere Thunderstorm WarningSHVHoward, Little River, Sevier54 min
Jun 17, 3:33 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada57 min
Jun 17, 3:41 AM CDTSevere Thunderstorm WarningSHVMiller49 min
Jun 17, 5:20 AM CDTSevere Thunderstorm WarningSHVUnion40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.